Alert archive / Missouri / Frost Advisories in 2018
Frost Advisory 3, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Apr 18, 2018, 2:16 PM CDT for 13 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 19, 2018, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2018, 2:16 PM CDT (19:16 UTC)
- In effect from
- Apr 19, 2018, 2:00 AM CDT
- Expired
- Apr 19, 2018, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Dade County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654 WWUS73 KSGF 181916 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 216 PM CDT Wed Apr 18 2018 KSZ073-097-101-MOZ055-066>068-077>079-088-089-093-094-101-102- 191400- /O.NEW.KSGF.FR.Y.0003.180419T0700Z-180419T1400Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Jasper-Dade-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 216 PM CDT Wed Apr 18 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... The National Weather Service in Springfield has issued a Frost Advisory, which is in effect from 2 AM to 9 AM CDT Thursday. * TEMPERATURE...Low temperatures will fall into the lower to middle 30s. * IMPACTS...The frost will damage sensitive vegetation and crops that are not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Schaumann
2 follow-up statements
912 WWUS73 KSGF 190703 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 203 AM CDT Thu Apr 19 2018 KSZ073-097-101-MOZ055-066>068-077>079-088-089-093-094-101-102- 192200- /O.NEW.KSGF.FR.Y.0004.180420T0600Z-180420T1400Z/ /O.CON.KSGF.FR.Y.0003.000000T0000Z-180419T1400Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Jasper-Dade-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 203 AM CDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... The National Weather Service in Springfield has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Friday. * TEMPERATURE...Low temperatures will fall into the lower to middle 30s. * IMPACTS...The frost will damage sensitive vegetation and crops that are not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ MOZ056>058-069>071-080>083-090>092-095>098-103>106-192200- /O.NEW.KSGF.FR.Y.0004.180420T0600Z-180420T1400Z/ Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas- Dent-Greene-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone- Taney-Ozark-Oregon- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 203 AM CDT Thu Apr 19 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... The National Weather Service in Springfield has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Friday. * TEMPERATURE...Low temperatures will fall into the lower to middle 30s. * IMPACTS...The frost will damage sensitive vegetation and crops that are not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Griffin
159 WWUS73 KSGF 191352 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 852 AM CDT Thu Apr 19 2018 KSZ073-097-101-MOZ055-066>068-077>079-088-089-093-094-101-102- 200200- /O.EXP.KSGF.FR.Y.0003.000000T0000Z-180419T1400Z/ /O.CON.KSGF.FR.Y.0004.180420T0600Z-180420T1400Z/ Bourbon-Crawford-Cherokee-Benton-Vernon-St. Clair-Hickory-Barton- Cedar-Polk-Jasper-Dade-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, NEVADA, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 852 AM CDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... * TEMPERATURE...Low temperatures will fall into the lower to middle 30s tonight. * IMPACTS...The frost will damage sensitive vegetation and crops that are not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ MOZ056>058-069>071-080>083-090>092-095>098-103>106-200200- /O.CON.KSGF.FR.Y.0004.180420T0600Z-180420T1400Z/ Morgan-Miller-Maries-Camden-Pulaski-Phelps-Dallas-Laclede-Texas- Dent-Greene-Webster-Wright-Christian-Douglas-Howell-Shannon-Stone- Taney-Ozark-Oregon- Including the cities of Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 852 AM CDT Thu Apr 19 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...Low temperatures will fall into the lower to middle 30s tonight. * IMPACTS...The frost will damage sensitive vegetation and crops that are not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Raberding
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 18, 11:58 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 18, 11:58 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1158 AM CDT Wed Apr 18 2018 .SHORT TERM...(Today and tonight) Issued at 226 AM CDT Wed Apr 18 2018 Strong surface low was located over east central Kansas early this morning with very gusty west to northwest winds directly behind the cold front. Gusts of around 40 kts have been reported at during the past hour or so. The surface low will continue to track east the remainder of the night to near COU by 12z and the frontal boundary extending south of the low along US65. The front should push east and out of CWA by 15z. Winds will be quite gusty today behind the front, especially closer to the low where the isobars will be tightly packed, which would be over our northern CWA. We have loaded winds with CONSMOS today and bumped up several kts from that and will likely see sustained winds of 20 to 30 mph and gusts of 30 to 40 mph. Day shift will need to monitor for wind advisory potential, but at this point it looks like we might fall short over most locations and will hold off. Also, much drier air will move in behind the front with humidity levels dropping into the 30s during the afternoon. Our EHWO brings fire weather levels into the elevated category, or still below red flag conditions so will also hold off on any fire weather products, but will mention the elevated conditions in the morning HWO. Cooler air will move in behind the front with cold air advection, so temperatures will not be nearly as warm as yesterday and in some cases will probably have highs during the morning. The colder air will continue to push into the area tonight and will see most locations in that low to mid 30s range which would be in the range for frost development. Winds might stay up enough for that to occur, so will hold off and let the day shift analyze that further for any frost advisory potential. .LONG TERM...(Thursday through Tuesday) Issued at 226 AM CDT Wed Apr 18 2018 Another frost potential night would be on Thursday night but with the center of the ridge axis up in Iowa, winds still might be a bit strong for frost development, but the best potential would be over the eastern Ozarks where the cooler temperatures will reside. The next low pressure system will arrive by late Saturday as a closed low moves into the central and southern plains and precipitation chances spread into the western portion of the CWA and eventually across the remainder of the CWA Saturday night into Sunday. Precipitation should then end by Sunday evening as the low pulls into the Tennessee valley. Models begin to diverge a bit by early next week with the GFS showing a sharper shortwave axis moving in from the northwest Tuesday night, while the ECMWF keeps the main energy closer to the closed low over the Great Lakes. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1155 AM CDT Wed Apr 18 2018 VFR conditions are expected through Thursday. Some cumulus clouds are expected with bases remaining above 3000 feet. Brisk and gusty northwest winds will continue into early this evening with gusts around 30 knots. Winds will then diminish by late evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Schaumann
Hazardous weather outlook, Apr 18, 1:30 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 130 PM CDT Wed Apr 18 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191830- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 130 PM CDT Wed Apr 18 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Significant frost risk. Elevated to locally Significant fire weather risk. DISCUSSION... Brisk west to northwest winds will persist this afternoon with gusts around 35 mph. These winds in combination with an increasingly dry air mass will lead to elevated fire weather conditions. Locally significant fire weather conditions will be possible this afternoon across south-central Missouri. Fires in these conditions will have the capability to quickly grow and spread. Temperatures will dip into the low to mid 30s tonight with areas of frost expected across western Missouri and extreme southeastern Kansas. The greatest potential for frost will occur in valleys and areas protected from a northwest wind. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Areas of frost are again expected Thursday night across much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
Nearby
Frost Advisories in Missouri, 2018Frost Advisories in Kansas, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.